skip to content »

tenpoint.ru

Less sedating antihistamine

less sedating antihistamine-17

It comes in a tablet that you swallow whole, a tablet that dissolves in your mouth, a capsule, a liquid-filled capsule, and a liquid.Other common OTC brands that include the antihistamine diphenhydramine include: Chlorpheniramine is the main active ingredient in Chlor-Trimeton.

less sedating antihistamine-4less sedating antihistamine-35less sedating antihistamine-55

Most require a prescription, but Nasacort is one that just became available over the counter.The active ingredient in Claritin is loratadin, in Allegra it's fexofenadine, and in Zyrtec it's cetirizine.Consumer Reports reviewed all major allergy medications and found that monthly costs range considerably depending on which one you choose.A doctor can also talk to you about prescription antihistamines, and — if your symptoms persist — immunotherapy, which can help desensitize you to what's causing a reaction in the first place.Most importantly, talk to your pharmacist and a board-certified allergist.This may sound obvious, but the key thing to pay attention to is not what's written on a box, but what actually works for you.

"Some people may respond well to one anti-histamine while getting no benefit from another," Consumer Reports advises in its guide.

If you can't, consider an allergy medication with an added decongestant.

Antihistamines combined with a decongestant are usually marked with a "D." Claritin-D, Allegra-D, and Zyrtec-D all contain a decongestant called pseudoephedrine, the same active ingredient that powers Sudafed.

When you have an allergic reaction, your body releases a substance called histamine.

Histamine causes allergy symptoms when it binds to receptors on certain cells in your body.

If you're shopping for allergy medication, we'll assume your eyes are itchy, your nose is running, and you can't stop sneezing.